ADVERTISEMENT

Q. Can medicines reduce heart block?

Answered by
Dr. Prashant Valecha
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 03, 2018

Hi doctor,

My father had a major heart attack 15 days ago. The angiography report showed LAD/Diagonal - type III LAD. Mid has 90% stenosis. LCX/OM non-dominant. Early OM1 has 90% stenosis. OM2 has 80% stenosis. PTCA with DES to LAD has been performed. Now, what to do with OM1 and OM2? Please guide.

#

Hi,

Welcome to icliniq.com.

Any blockage of more than 70% if possible should be stented.

In your father's case heart attack was due to mid LAD block (left anterior descending coronary artery) which has been treated.

OM (obtuse marginal) branches supply papillary muscles and posterolateral wall of left ventricle, these are also significantly blocked but area supplied by them may have collaterals that we cannot say as collaterals are very tiny vessels. But, as he is on antiplatelet medicine now mostly he will not get sudden block of OMs.

You can wait and see how he is feeling on walking and exertion. If no pain then ask your consultant for TMT (Treadmill test) and then decide for plasty.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Hi doctor,

Thank you for your immediate reply. May I know, what are papillary muscles? What is posterolateral wall and collaterals ? How much is the danger now? Can the blockage get reduced to some extent by continuing the mentioned medicine? Can heart attack be expected due to OM branch block?

#

Hi,

Welcome to icliniq.com.

Papillary muscles are muscles that hold and maintain closing of valves between atrium (upper) and ventricle (lower chamber).

If supply to them stopped, some part of them will be dead then valve will leak blood back to upper chamber.

Collaterals are tiny blood vessels from a big vessel.

In this case collaterals can come from LAD (which is stented now) to papillary muscles which are mainly supplied by OM. So, these muscles have blood supply from two places.

No, blocks cannot be reduced by medicine. Medicines can prevent heart attack because heart attack comes when a blood clot comes in a blocked vessel and that will not occur when you are on Aspirin (Ecosprin) and Deplatt (Clopidogrel).

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How often do I need a treadmill test?

.. gone through your health query and can understand that you are worried about your heart. I have gone through your reports (attachment removed to protect patient identity). On review of your TMT (treadmill test), I see no issues with your heart. T...   Read full

Why is Aspirin given for high hemoglobin and RBC count?

.. level, RBC (red blood cells), and PCV (packed cell volume) are high. The lymph node, liver, and spleen need to be clinically examined. Do you have a history of dizziness, weakness, and stroke? High level of RBC and hemoglobin can cause blood clo...   Read full

Is heart attack genetic?

.. attack has a genetic component coupled with environmental elements like lifestyle, etc. Your chance of acquiring it depends on both of your parents. Likewise, your son acquiring it depends on you and your husband. But you are at an increased ris...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.